MAUDE Adverse Event Report: NEURAVI LTD. EMBOTRAP III 5 MM X 22 MM; CATHETER, THROMBUS RETRIEVER

NEURAVI LTD. EMBOTRAP III 5 MM X 22 MM; CATHETER, THROMBUS RETRIEVER
Model Number ET309522
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Intracranial Hemorrhage (1891)
Date of Event 01/25/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Section d.4: the expiration date of the device is not known as the device lot number is not available / not reported.Section e.1: the name, phone and email address of the initial reporter are not available / reported.Section h.4: the device manufacture date is not known as the device lot number is not available / not reported.Based on complaint information, the device is not available to be returned for analysis.The device lot number was not available.The manufacturing documentation review could not be performed without the lot number.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.Intracranial hemorrhage is a known complication associated with the use of the embotrap iii device and is mentioned in the instructions for use (ifu) as such.Clinical and procedural factors, including vessel characteristics (as stated by the treating physician), device selection, device interaction, and operator technique, may have contributed to the adverse event rather than the design or manufacture of the device.Although there was no reported device performance issue/ malfunction- the event meets us fda mdr reporting criteria under 21 cfr 803 with the classification of ¿serious injury.¿ the file will be re-reviewed if additional information is received at a later date.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that on (b)(6) 2023, a patient with a history of atrial fibrillation underwent a mechanical thrombectomy procedure for an acute ischemic stroke (ais) with the target occlusion in the middle cerebral artery (mca).The physician uses the embotrap frequently on a daily basis, ¿so no problem with its use or technique.¿ the mechanical thrombectomy procedure was targeting an m2 occlusion using a 5mm x 22mm embotrap iii revascularization device (et309522 / lot# unknown) via a phenom microcatheter (medtronic).The thrombus was successfully retrieved, but post-operative computed tomography (ct) images showed minor bleeding.The asymptomatic intracranial hemorrhage occurred and no special intervention was required.The patient was asymptomatic and was placed under observation.The patient was then reported to be discharged from the hospital ¿on a later date, after good improvement was observed.¿ continuous flush was maintained during the procedure.The physician commented that ¿there is causal relationship between the issue and the product.One of the reasons for the issue was thought that the embotrap was used at the tortuous m2 lesion.Also, endothelial damage by the aspiration catheter could be occurred.¿ the embotrap iii device was used in accordance with the instructions for use (ifu).
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 26-jul-2023.[additional information]: on 26-jul-2023, additional information was received.The information indicated anonymized procedure images are not available.The patient suffered an asymptomatic intracranial bleed; details related to the bleed could not be obtained.Endothelial damage by the aspiration catheter could have caused the bleed.The physician think that the ¿use of the embotrap at the tortuous m2 lesion may have caused the bleed.Also, endothelial damage by the aspiration catheter could have occurred.¿ there was no device performance issue related to the embotrap iii device.The reported issue did not result in any clinically significant delay in the procedure.Section e1: initial reporter phone: (b)(6).The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 05-sep-2023.[additional information]: on 05-sep-2023, additional information was received.The information indicated that the patient is a 73-year old female.The pre- / post- tici scores was tici 2b, it was not specified whether this was pre- or post-procedure.The clot was relatively small ¿due to m2 obstruction.¿ the baseline aspects score was 10.Post-procedure nihss score was 0.The patient¿s hospitalization was not prolonged.Details on the date of discharge could not be obtained.The embotrap iii made a total of two (2) passes.The aspiration catheter used during the procedure was an axs catalyst® 6 catheter (stryker).The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
EMBOTRAP III 5 MM X 22 MM
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
NEURAVI LTD.
block 3
ballybritt business park
galway H91 K 5YD
EI  H91 K5YD
Manufacturer (Section G)
ADVANT MEDICAL
parkmore business park west
galway H91 P V0V
EI   H91 PV0V
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key17213768
Report Number3011370111-2023-00067
Device Sequence Number6213914
Product Code NRY
UDI-Device Identifier10886704082866
UDI-Public10886704082866
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K193063
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberET309522
Device Catalogue NumberET309522
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2023
Supplement Date Received by Manufacturer07/26/2023
09/05/2023
Initial Report FDA Received Date06/27/2023
Supplement Report FDA Received Date07/26/2023
09/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AXS CATALYST® 6 CATHETER (STRYKER); PHENOM MICROCATHETER (MEDTRONIC)
Outcome Attributed to Adverse Event Life Threatening;
Patient Age73 YR
Patient SexFemale